MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may determine the taper type associated with this event.Further information has been requested of the initial reporter regarding: clarity of the reported event.To date, no additional information has been received by apollo.Based on the information provided thus far, a review of device labeling reveals: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.The manufacturer of the lap-band ap adjustable gastric banding system has designed, tested and manufactured it to be reasonably fit for its intended use.However, the lap-band ap system is not a lifetime product and it may break or fail, in whole or in part, at any time after implantation and notwithstanding the absence of any defect.Causes of partial or complete failure include, without limitation, expected or unexpected bodily reactions to the presence and position of the implanted device, rare or atypical medical complications, component failure and normal wear and tear.In addition, the lap-band ap system may be easily damaged by improper handling or use.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "failed port." device has been explanted.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.A visual examination was performed on the device, and noted needle marks on the port septum.Brown discoloration was observed on the port septum and port tubing.White particles were observed on the outer surface of the band shell.A port leak test was performed and no leakage was observed.A fill inspection test was performed and no blockage was observed.Under microscopic analysis a surgical end cut was noted on both ends of the band ring, consistent with device removal.A surgical end cut was observed on the band tubing, consistent with device removal.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5917419
Report Number3006722112-2016-00262
Device Sequence Number723957
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2010
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1551694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPITOR
Patient Age42 YR
Patient Weight121